Semi-heavy tails

Edward Omey*, Stefan Van Gulck, Rein Vesilo

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)


In this paper, we study properties of functions and sequences with a semi-heavy tail, that is, functions and sequences of the form w(x) = e−βxf(x), β > 0, resp., wn = cnfn, 0 < c < 1, where the function f(x), resp., the sequence (fn), is regularly varying. Among others, we give a representation theorem and study convolution properties. The paper includes several examples and applications in probability theory.

Original languageEnglish
Pages (from-to)480-499
Number of pages20
JournalLithuanian Mathematical Journal
Issue number4
Publication statusPublished - Oct 2018


  • semi-heavy tail
  • regular variation
  • convolutions
  • asymptotic behaviour
  • subordination
  • 26A12
  • 33B99
  • 60K05


Dive into the research topics of 'Semi-heavy tails'. Together they form a unique fingerprint.

Cite this